CSN Login
Members Online: 16

Help with reverse side effect symptoms

honeyscaregiver
Posts: 1
Joined: Oct 2012

I've decided to try here because I don't know where to turn. My wife's doctors are nide and all but their hearts don't seem to be in it.

A Brief Chronology all in 2012:

16 April: Severe Headache, thought migraine, slept it off, 18 April noticed slurring, took her to ER, thought had stroke. Had small bleed but found four masses in brain (Damn!).

25 April: Biopsy of biggest mass, Grade II Astrocytoma (double Damn)

15 May: Brain Surgery (Right Frontal Lobe), biopsy revealed Grade III Astrocytoma. Major slurring of speech with droop on left side of face, loss f gross and fine motor control of left hand and arm.

13 June: Started Radiation and Chemo (Temodar) Therapy, wife was one sick and tired baby.

14 July: Since the original surgery was weaned from 4mg of Decadron 4 times a day to 2mg twice a day. Had emergency surgery since area of tumor resection had formed a cyst not allowing drainage (surgeon said when he broke through, it sprayed on him). Needless to say chemo & radiation stopped & Decadron 4mgx4 restarted.

9 August: had weaned back down to 2mgx2.

14 August: Radiation & chemo restarted to complete rest of therapy (10 days Rad & 14 days Chemo)

27 August About: started loosing appetite and sleeping more at 2mgx2 of Decadron. I tried keeping her going and finally took her to ER.

3 Sept: Admitted to hospital for severe dehydration and malnutrition. I felt like crap because I hadn't responded sooner. Spent week in hospital then three weeks in rehab center to try to get the left side working better.

7 Oct: Readmitted to hospital, MRI showing brain swelling again. boosted to 4ngx4 Decadron.

18 Oct: Dr said start weaning down, dropped to 4mgx3 Decadron for a week.

25 Oct: dropped to 4mgx2, lost appetite & started sleeping more again.

27 Oct: Called Dr's Service & they said raise back to 4mgx3. no change. in fact she'll put in 21 hrs in bed today.

Now we get to the reverse side effects. Among the side effects Decadron has is appetite boost and trouble sleeping which she had both of. Then suddenly it suddenly reverses where she looses the appetite and can't stop sleeping. Anyone ever run into this before?

I'm going to start bugging the Dr tomorrow but I'm looking for any additional ammunition I can get.

cathyp's picture
cathyp
Posts: 366
Joined: Dec 2009

I'm so sorry to read your post. Did you post this question on the Brain Cancer Forum? Perhaps someone there will be able to respond. Good Luck
Cathy

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network